my doctor had just put me on depakote and i was wondering how long does it take to come in affect to where i will notice a difference?
11 Mar 2010
hi mrs gardner, ive had depression for the last several years,and ive tried some of everything,its going to take at least two to three weeks for you to notice a differance,i take effexor rx,wellbutrin,and valium, neurotin and several other med. it takes a litle time for it to grt in your system but dont give up. all the meds i take ive been tacking so long i think my body is immune to it so the pain is just something i have to deal with,
12 Mar 2010
I started off with Depakote and Neurontin, for a few years, it seemed to do me good. Then the dr weened me off Depakote and put me on Lamictal which works even better.
For my depression I have recently been taking this med Pristiq, its a fairly new med and it has really made a big difference in my depression. I was suffering severe depression, and moreso in the past few weeks but, after a few days of the Pristiq, wow! what a difference.
I think when I started with the Depakote it took a couple of weeks but, I couldnt function much during the day taking it so I would only take them at nite. It worke out good, it stays in your system a long time. I would schedule important things in the mornings and prepare lighter things by afternoon when the meds would be weakening.
See how it works if you are too impared during the day. Best wishes, Lin
21 Sep 2011
I'm given to understand that it is fast-acting... at least that was my experiences for the couple of times that I entered a manic episode. But it was also coupled with an atypical anti-psychotic, and bear in mind that this was my treatment for bipolar disorder. It is also strong enough to stay in your bloodstream for about a week - 10 days after you quit; it is a powerful drug. So I would expect that it should kick in fairly rapidly after consumption...
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... that this makes me more depressed. My psychiatrist said it is from depakote. When I asked about topamax he said he wouldn't prescribe me ...
1 answer • 10 Nov 2010
My doctor started me on Depakote ER 500mg tablets, 3 tablets @ night = 1500mg is that alot to be starting out? He also added 900mg of Lithobid, 2mg ...
4 answers • 29 Jun 2011
My son is 29 working & has insurance, but he is still paying $189.88 for 30 day supply. He is working 40 hrs & $10.00 per hour . He is ...
4 answers • 30 Jul 2013
... pretty depressed within 2 days of being on it but the psychiatrist requested thate we give it no less than 4 days. We have not been on it for ...
4 answers • 2 Nov 2013